Alert archive / California / Red Flag Warnings in 2012

Red Flag Warning 10, NWS Sacramento, CA

October 16, 2012

NWS Sacramento, CA issued this red flag warning at Oct 16, 2012, 5:18 PM PDT. It took effect at Oct 17, 2012, 7:00 AM PDT. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 16, 2012, 5:18 PM PDT (00:18 UTC)
In effect from
Oct 17, 2012, 7:00 AM PDT
Expired
Oct 18, 2012, 8:00 AM PDT
In force
25 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

081 
WWUS86 KSTO 170018
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
518 PM PDT TUE OCT 16 2012

...INCREASED WINDS AND DRY CONDITIONS WEDNESDAY...

.NORTHERLY WINDS WILL INCREASE TOMORROW IN THE SACRAMENTO
VALLEY...PARTICULARLY WEST OF INTERSTATE 5. COMBINED WITH DRY
CONDITIONS AND UNSEASONABLY WARM TEMPERATURES...THESE WINDS WILL
LEAD TO INCREASED FIRE DANGER.

CAZ215>218-171800-
/O.NEW.KSTO.FW.W.0010.121017T1400Z-121018T0200Z/
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT-CARQUINEZ STRAIT AND DELTA-
518 PM PDT TUE OCT 16 2012

...RED FLAG WARNING IN EFFECT FROM 7 AM TO 7 PM PDT WEDNESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 215...216...
217 AND 218 BELOW 1000 FEET...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING BELOW 1000 FEET FOR WIND AND LOW RELATIVE HUMIDITY...
WHICH IS IN EFFECT FROM 7 AM TO 7 PM PDT WEDNESDAY.

* AFFECTED AREA...THE SACRAMENTO VALLEY AND DELTA REGION...FIRE WEATHER
  ZONES 215...216...217...AND 218.

* WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 30 MPH IN THE
  WESTERN SACRAMENTO VALLEY.

* RELATIVE HUMIDITY...AS LOW AS 5 TO 10 PERCENT.

* IMPACTS...GUSTY WINDS AND LOW HUMIDITIES COMBINED WITH FUEL
  CONDITIONS AT CRITICAL LEVELS WILL LEAD TO ENHANCED FIRE
  DANGER...ESPECIALLY FOR FINE FUELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
786 
WWUS86 KSTO 171702
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1002 AM PDT WED OCT 17 2012

...NORTH WINDS AND DRY CONDITIONS TODAY FOR THE SACRAMENTO VALLEY...
...POOR RH RECOVERIES IN LAKE COUNTY TONIGHT AND EARLY THURSDAY...

.NORTHERLY WINDS COMBINED WITH EXTREMELY DRY CONDITIONS AND
UNSEASONABLY WARM TEMPERATURES ARE BRINGING INCREASED FIRE DANGER
TO THE SACRAMENTO VALLEY...PARTICULARLY WEST OF INTERSTATE 5.
WINDS WILL BECOME LIGHTER BY EARLY EVENING WITH DIMINISHING FIRE
CONCERNS THERE. HOWEVER...VERY POOR RELATIVE HUMIDITY RECOVERIES
BELOW 30 PERCENT AND DOWN TO THE TEENS IN SOUTHERN LAKE COUNTY
COUPLED WITH NORTHERLY WINDS WILL BRING CRITICAL FIRE CONDITIONS TO
THAT AREA.

CAZ264-181200-
/O.EXB.KSTO.FW.W.0010.121018T0100Z-121018T1500Z/
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
1002 AM PDT WED OCT 17 2012

...RED FLAG WARNING IN EFFECT FROM 6 PM THIS EVENING TO 8 AM PDT
THURSDAY FOR WIND AND POOR RELATIVE HUMIDITY RECOVERIES FOR FIRE WEATHER ZONE
264...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 6 PM THIS EVENING TO 8 AM PDT THURSDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 264 LAKE COUNTY PORTION OF 
  LAKE-NAPA-SONOMA UNIT.

* WINDS...NORTHEAST 6 TO 12 MPH WITH GUSTS TO 27 MPH OVERNIGHT.

* RELATIVE HUMIDITY RECOVERY...IN THE TEENS TO AROUND 30.

* IMPACTS...GUSTY WINDS AND LOW HUMIDITIES COMBINED WITH FUEL 
  CONDITIONS AT CRITICAL LEVELS WILL LEAD TO ENHANCED FIRE 
  DANGER...ESPECIALLY FOR FINE FUELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ215>218-180200-
/O.CON.KSTO.FW.W.0010.000000T0000Z-121018T0200Z/
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT-CARQUINEZ STRAIT AND DELTA-
1002 AM PDT WED OCT 17 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 215...
216...217 AND 218 BELOW 1000 FEET...

* AFFECTED AREA...FIRE WEATHER ZONE 215 NORTHERN SACRAMENTO 
  VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT BELOW 1000 
  FEET...FIRE WEATHER ZONE 216 CENTRAL SACRAMENTO VALLEY IN 
  GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 
  1000 FT BELOW 1000 FEET...FIRE WEATHER ZONE 217 SOUTHERN 
  SACRAMENTO VALLEY IN YOLO-SACRAMENTO FAR WESTERN PLACER, 
  SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT BELOW 1000 
  FEET AND FIRE WEATHER ZONE 218 CARQUINEZ STRAIT AND DELTA 
  BELOW 1000 FEET.

* WINDS...NORTH 12 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 5 TO 10 PERCENT.

* IMPACTS...GUSTY WINDS AND LOW HUMIDITIES COMBINED WITH FUEL 
  CONDITIONS AT CRITICAL LEVELS WILL LEAD TO ENHANCED FIRE 
  DANGER...ESPECIALLY FOR FINE FUELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
354 
WWUS86 KSTO 180210
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
710 PM PDT WED OCT 17 2012

...NORTH WINDS AND DRY CONDITIONS TONIGHT FOR THE LAKE COUNTY
AREA...

.NORTHERLY WINDS COMBINED WITH EXTREMELY DRY CONDITIONS AND
UNSEASONABLY WARM TEMPERATURES CONTINUE TO BRING CRITICAL FIRE
DANGER TO SOUTHERN LAKE COUNTY. VERY POOR RELATIVE HUMIDITY
RECOVERIES BELOW 30 PERCENT AND DOWN TO THE TEENS COUPLED WITH
BREEZY NORTH WINDS WILL CONTINUE TO BRING ELEVATED FIRE DANGER
TONIGHT THROUGH THURSDAY MORNING.

CAZ215>218-180315-
/O.EXP.KSTO.FW.W.0010.000000T0000Z-121018T0200Z/
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT-CARQUINEZ STRAIT AND DELTA-
710 PM PDT WED OCT 17 2012

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 215...216...217 AND 218...

NORTH WINDS HAVE TAPERED OFF ACROSS MUCH OF THE SACRAMENTO
VALLEY...THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.
LOCALLY GUSTY NORTH WINDS MAY CONTINUE ALONG THE WESTERN AND
NORTHERN FRINGES OF THE SACRAMENTO VALLEY THROUGH THURSDAY MORNING.

$$

CAZ264-181500-
/O.CON.KSTO.FW.W.0010.000000T0000Z-121018T1500Z/
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
710 PM PDT WED OCT 17 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 264...

* AFFECTED AREA...FIRE WEATHER ZONE 264 LAKE COUNTY PORTION OF 
  LAKE-NAPA-SONOMA UNIT.

* WINDS...NORTHEAST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* RELATIVE HUMIDITY RECOVERY...IN THE TEENS TO AROUND 30 PERCENT.

* IMPACTS...GUSTY WINDS AND LOW HUMIDITIES COMBINED WITH FUEL 
  CONDITIONS AT CRITICAL LEVELS WILL LEAD TO ENHANCED FIRE 
  DANGER...ESPECIALLY FOR FINE FUELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Oct 16, 3:54 PM PDT, 1 hour 24 minutes earlier.

Area forecast discussion, Oct 16, 3:54 PM PDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
354 PM PDT TUE OCT 16 2012

.SHORT TERM DISCUSSION...

THE SHORTWAVE WHICH BRUSHED THROUGH TO THE NORTH OVERNIGHT AND THIS
MORNING HAS EXITED TO THE EAST. SUBSIDENCE BEHIND THE  MOSTLY
CLEAR SKIES THIS AFTERNOON WITH JUST A FEW CUMULUS CLOUDS OVER THE
MOUNTAINS AND BURNEY BASIN. NORTH WINDS WILL GRADUALLY PICK
OVERNIGHT AND BECOME BREEZY...ESPECIALLY ON THE WEST SIDE OF THE
SACRAMENTO VALLEY AND THROUGH NORTHEAST ORIENTED CANYONS IN THE
MOUNTAINS AND FOOTHILLS. THE DOWNSLOPING WINDS SHOULD ALSO KEEP
TEMPERATURES RELATIVELY MILD IN THE FOOTHILLS AND VALLEY/DELTA
OVERNIGHT TONIGHT. THE NORTH TO NORTHEAST WINDS WILL CONTINUE INTO
WEDNESDAY.

TEMPERATURES TODAY HAVE BEEN QUITE MILD AND ARE ABOUT 10 DEGREES
ABOVE NORMAL. UPPER LEVEL RIDGING WILL CONTINUE TO BUILD THROUGH
THURSDAY WITH HIGH TEMPERATURES RISING A LITTLE MORE EACH DAY.

THE RIDGE FLATTENS BY LATE THURSDAY/FRIDAY WITH SOME COOLING.
TEMPERATURES SHOULD REMAIN ABOVE NORMAL THROUGH THE SHORT TERM
PERIOD...THOUGH. THE WEATHER WILL REMAIN DRY UNTIL LATE FRIDAY
NIGHT. EK

&&

.EXTENDED DISCUSSION (SATURDAY THROUGH TUESDAY)

ZONAL FLOW ALOFT CONTINUES THROUGH SATURDAY WITH BETTER MOISTURE
AND LIFT HOLDING TO OUR NORTH. BY SUNDAY...HOWEVER...MODELS ARE
INDICATING A MAJOR CHANGE IN THE WEATHER PATTERN FOR NORCAL. THIS
MORNING'S GFS AND ECMWF RUNS BOTH TRENDED TOWARDS A DEEP WEST
COAST TROUGH FROM LATE IN THE WEEKEND THROUGH EARLY NEXT WEEK.
STRONG UPPER LEVEL FORCING COMBINED WITH A MOIST PWAT PLUME
MOVING IN FROM THE SOUTHWEST COULD SET UP THE FIRST NOTABLE
PRECIP EVENT OF THE SEASON FOR OUR AREA. HAVE BROUGHT POPS UP TO
MENTION A CHANCE OF PRECIP FOR ALL OF INTERIOR NORCAL MON/TUE.
CONFIDENCE IF NOT PARTICULARLY HIGH AS THE EVENT IS STILL 6-7 DAYS
OUT...BUT GOOD MODEL AGREEMENT IN RECENT MODEL RUNS NECESSITATES
SOME MENTION OF A PATTERN CHANGE IN THE FORECAST. -DVC

&&

.AVIATION...

VFR CONDITIONS WITH MOSTLY CLEAR SKIES WILL CONTINUE FOR CENTRAL
VALLEY TAF SITES TONIGHT. LIGHT NORTHERLY WINDS ARE EXPECTED IN THE
VALLEY...WITH THE EXCEPTION OF THE WESTERN SAC VALLEY WHICH COULD
SEE GUSTS TO 15 KTS IN THE EVENING. -DVC

&&

.STO WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 16, 3:00 AM PDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
300 AM PDT TUE OCT 16 2012

CAZ013>019-063-064-066>069-171400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
300 AM PDT TUE OCT 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Red Flag Warnings in California, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.